Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 14, 2017, 4:13 PM CDT for Reeves County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2017, 4:13 PM CDT (21:13 UTC)
- Expired
- May 14, 2017, 5:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
County Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 151 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -554 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WWUS84 KMAF 142113
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
413 PM CDT SUN MAY 14 2017
TXZ058-059-067-142215-
Loving TX-Reeves County and Upper Trans Pecos TX-Ward TX-
413 PM CDT SUN MAY 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR REEVES...NORTHWESTERN WARD AND
SOUTHEASTERN LOVING COUNTIES UNTIL 515 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Toyah, moving northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pecos, Toyah, Mentone, Orla, Barstow, Verhalen, Saragosa, Toyah Lake,
and Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 211 and 214.
Interstate 20 between mile markers 10 and 62.
LAT...LON 3097 10365 3124 10403 3186 10398 3172 10343
3143 10306
TIME...MOT...LOC 2113Z 236DEG 27KT 3142 10372
$$
49What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 14, 2:44 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 14, 2:44 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 244 PM CDT Sun May 14 2017 .DISCUSSION... A few showers are developing this afternoon in northern Jeff Davis county and are moving east. Strong surface heating should cause more convection to develop though coverage will be isolated. Most storms will be weak to moderate but cannot rule out a storm going severe. Conditions are more favorable for severe storms tomorrow as an upper trough moves into southern California backing upper flow, increasing instability and shear, and causing a dryline to develop providing a low level focus. The trough will quickly move across the southwestern U.S. reaching New Mexico on Tuesday. This will push the dryline into the central or eastern Permian Basin where rain chances will be highest. Strong winds on the southern periphery of the trough will mix into the higher elevations of the Guadalupe Mountains and a High Wind Watch may be needed to highlight this threat. The trough moves east of the area on Wednesday but a deep low pressure system will move into the Four Corners Region maintaining west to southwesterly flow aloft and keeping the dryline in the Permian Basin the remainder of the week. This will keep rain chances in the forecast with our eastern CWA most likely to get appreciable QPF. Hennig && .FIRE WEATHER... A wildfire has started in the Chisos Mountains and current satellite is showing what may be some pyro-cumulus developing near the burn site. Showers and thunderstorms will develop farther north and while not affecting the burn site, could cause additional lightning starts and will be closely monitored this afternoon. The greatest fire weather threat through Tuesday will be in the Guadalupe Mountains and southeast New Mexico where winds associated with an upper trough could create critical fire weather conditions. Areas farther south will be very dry but wind speeds will be lighter. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 92 70 90 / 20 20 40 10 Carlsbad 62 93 60 84 / 10 0 10 10 Dryden 68 94 70 96 / 20 20 20 10 Fort Stockton 68 96 67 93 / 20 20 20 10 Guadalupe Pass 63 82 58 73 / 10 0 0 10 Hobbs 63 91 61 84 / 20 20 20 10 Marfa 59 86 56 82 / 10 0 10 0 Midland Intl Airport 67 92 68 92 / 20 20 30 10 Odessa 68 92 68 91 / 20 20 30 10 Wink 68 97 65 91 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29/10
Hazardous weather outlook, May 14, 2:31 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 231 PM CDT Sun May 14 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 231 PM CDT Sun May 14 2017 /131 PM MDT Sun May 14 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will be possible this afternoon and evening across portions of the Permian Basin, Trans Pecos, and the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, damaging winds, and large hail. Near critical fire weather conditions are possible this afternoon across the Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorms will be possible through Friday. Any storms that do develop may be severe with damaging winds and large hail. Heavy rain will also be possible which may cause localized flash flooding. Elevated fire weather conditions are possible much of the week across the Guadalupe Mountains and southeast New Mexico. Strong winds are possible in the Guadalupe Mountains on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, May 14, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
413 PM CDT SUN MAY 14 2017
TXZ058-059-067-142215-
Loving TX-Reeves County and Upper Trans Pecos TX-Ward TX-
413 PM CDT SUN MAY 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR REEVES...NORTHWESTERN WARD AND
SOUTHEASTERN LOVING COUNTIES UNTIL 515 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Toyah, moving northeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pecos, Toyah, Mentone, Orla, Barstow, Verhalen, Saragosa, Toyah Lake,
and Pecos Municipal Airport.
This includes the following highways...
Interstate 10 between mile markers 211 and 214.
Interstate 20 between mile markers 10 and 62.
LAT...LON 3097 10365 3124 10403 3186 10398 3172 10343
3143 10306
TIME...MOT...LOC 2113Z 236DEG 27KT 3142 10372
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:27 PM CDT | Special Weather Statement | MAF | Ward | 63 min |
| May 14, 5:53 PM CDT | Special Weather Statement | MAF | Loving, Winkler | 52 min |
| May 14, 6:17 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 58 min |
| May 14, 6:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 14, 6:46 PM CDT | Special Weather Statement | MAF | Andrews | 59 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.